Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 22, 2007, 11:22 PM MDT for Chaves County, De Baca County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2007, 11:22 PM MDT (05:22 UTC)
- Expired
- Mar 23, 2007, 12:15 AM MDT
- In force
- 53 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Chaves County, NM, De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 104 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 230523 SVRABQ NMC005-011-230615- /O.NEW.KABQ.SV.W.0002.070323T0522Z-070323T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1122 PM MDT THU MAR 22 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 1215 AM MDT * AT 1120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES SOUTH OF TAIBAN TO 26 MILES SOUTH OF MESA...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF FORT SUMNER TO 22 MILES NORTHWEST OF ROSWELL...AND MOVING NORTH AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PORTIONS OF HIGHWAY 285 AROUND 1135 PM MDT... MESA AROUND 1215 AM MDT... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3385 10395 3322 10485 3398 10486 3459 10395 $$ DPORTER
2 follow-up statements
000
WWUS55 KABQ 230549
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1147 PM MDT THU MAR 22 2007
NMC005-011-230615-
/O.CON.KABQ.SV.W.0002.000000T0000Z-070323T0615Z/
DE BACA-CHAVES-
1147 PM MDT THU MAR 22 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHAVES AND DE BACA COUNTIES UNTIL 1215 AM MDT...
AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TAIBAN TO 14 MILES SOUTH OF
MESA...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF FORT SUMNER TO
32 MILES NORTHWEST OF ROSWELL...MOVING NORTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAYS 60 AND 84 AROUND 1150 PM MDT...
MESA AROUND 1205 AM MDT...
FORT SUMNER AROUND 1215 AM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3397 10395 3337 10485 3412 10485 3459 10426
3459 10395
$$
DPORTER000
WWUS55 KABQ 230617
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1217 AM MDT FRI MAR 23 2007
NMC005-011-230627-
/O.EXP.KABQ.SV.W.0002.000000T0000Z-070323T0615Z/
DE BACA-CHAVES-
1217 AM MDT FRI MAR 23 2007
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTH CENTRAL CHAVES
AND DE BACA COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3397 10395 3337 10485 3412 10485 3459 10426
3459 10395
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:01 PM MDT, 8 hours 21 minutes earlier.
Area forecast discussion, Mar 22, 3:01 PM MDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT THU MAR 22 2007 CORRECTION TO ADD DETAILS ABOUT ANY FLOOD AND SNOW POTENTIAL. .DISCUSSION...ACTIVE WX DAY MUCH OF THE STATE WITH TSRA EMPHASIS ACROSS E CENTRAL AND SE SECTIONS OF THE FORECAST AREA. OF THE MANY THINGS TO CONSIDER FOR THIS PACKAGE...THE THREE MAIN CONSIDERATIONS SETTLED ON WERE WHERE SIGNIFICANT SEVERE TSRA THREAT WAS MOST LIKELY TO BE NEXT 36 HOURS OR SO...THE POTENTIAL FOR A FLASH FLOOD WATCH FOR SOME PORTIONS OF NM AND THE SNOWFALL POTENTIAL FOR THE HIGHER TERRAIN OF THE W AND N MAINLY FOR FRI NIGHT INTO SAT. FOR THE FIRST IT APPEARS THAT THE AREA E OF A ROUGHLY KROW TO KTCC LINE HAS TO BEST POTENTIAL FOR STRONG TO SEVERE STORMS THIS EVENING...THEN GENERALLY S OF A CLAYTON TO SOCORRO LINE FRIDAY AFTERNOON AND EVE. BEST CHANCES FOR SEVERE WILL BE IN THE WIND AND HAIL CATEGORIES. FFA POTENTIAL DISCUSSED WITH ALL FORECASTERS IN OFFICE PLUS OUR HYDROLOGIST AND IT WAS FELT THAT WITH NO FURTHER TRAINING GOING ON OR EXPECTED IN THE LARGER SCALE E/SE TONIGHT AT LEAST THAT AREA SHOULD BE OK. QUITE DRY THERE PREVIOUS TO THIS BATCH OF RAINFALL AND MOST AREAS THERE SHOULD STILL BE FAR FROM DEEPLY SATURATED SOIL-WISE. OTHER CONSIDERATION WAS FOR THE HIGHER TERRAIN OF THE STATE. SNOWMELT HAS STARTED SIGNIFICANTLY EARLIER THAN THE NORM AND MANY SPOTS BELOW 8500 FEET HAVE LOST ALL OR MOST OF THEIR SNOWCOVER...THOUGH N SLOPES MAY HAVE A LITTLE MORE STILL. THE GREATEST RAIN AMOUNTS TONIGHT THROUGH THE FIRST HALF TO THREE QUARTERS OF THE DAY FRI SHOULD BE ACROSS SOUTHERN AND CENTRAL MTN REGIONS AND THOSE LIKELY HAVE THE LEAST SNOWPACK BELOW ABOUT 8500 OR 9000 FEET WHICH WILL NEAR OR SLIGHTLY BELOW THE SNOW LEVELS DURING THIS PERIOD. SO SNOWMELT WILL NOT ADD MUCH TO THE RUNOFF GENERATED BY RAINFALL. BY FRI NIGHT INTO SATURDAY MORNING WHEN THE LAST SIGNIFICANT WAVE OF PCPN MOVES THOUGH...SNOW LEVELS WILL HAVE FALLEN TO BETWEEN 7000 AND 8000 FEET SO AT THAT TIME VERY LITTLE OR NO SNOWMELT CONTRIBUTION EXPECTED. LASTLY SNOWFALL HIGHLIGHTS WERE CONSIDERED THEN NAY-SAYED SINCE SNOW LEVELS SHOULD NOT LOWER TO CRITICALLY LOW ENOUGH LEVELS ANYWHERE FOR A WATCH TO BE CONSIDERED UNTIL LATER FRI NIGHT...THIRD PERIOD FOR THIS PACKAGE. ALSO CURRENTLY IT APPEARS AMOUNTS WILL BE IN THE HIGH ADVISORY TO LOW WARNING RANGE. SO A LITTLE TOO LATE FROM NOW AND MARGINALLY TO LITTLE TO REALISTICALLY ISSUE A WATCH PRODUCT. LATER SHIFTS MAY NEED TO CONSIDER THIS FOR LATER THIRD AND FOURTH PERIODS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 44 60 38 59 / 30 50 40 50 GALLUP.......................... 40 57 35 54 / 50 50 50 60 GRANTS.......................... 40 58 35 57 / 40 60 50 60 GLENWOOD........................ 48 63 40 63 / 50 60 60 50 CHAMA........................... 36 54 30 52 / 30 50 60 70 LOS ALAMOS...................... 40 57 33 56 / 40 50 50 60 RED RIVER....................... 35 51 30 47 / 30 50 50 60 TAOS............................ 38 59 35 56 / 30 40 50 60 SANTA FE........................ 41 59 36 54 / 40 50 50 50 SANTA FE AIRPORT................ 42 60 38 57 / 40 50 50 40 ESPANOLA........................ 44 61 37 59 / 40 50 50 60 ALBUQUERQUE HEIGHTS............. 48 61 44 61 / 40 60 50 40 ALBUQUERQUE VALLEY.............. 45 62 42 62 / 40 60 50 40 ALBUQUERQUE FOOTHILLS........... 46 58 42 60 / 40 60 50 40 ALBUQUERQUE WEST MESA........... 47 61 43 61 / 40 50 50 40 SOCORRO......................... 49 62 41 66 / 40 60 60 40 SANDIA PARK/CEDAR CREST......... 44 55 35 54 / 40 60 50 40 MORIARTY/ESTANCIA............... 42 58 35 58 / 40 60 60 40 CARRIZOZO....................... 47 65 37 66 / 50 70 60 40 RUIDOSO......................... 45 58 41 60 / 50 60 60 40 RATON........................... 40 65 38 58 / 20 40 50 60 LAS VEGAS....................... 41 60 36 57 / 30 50 50 40 ROY............................. 47 63 40 58 / 30 40 60 50 CLAYTON......................... 48 69 46 65 / 30 40 60 60 SANTA ROSA...................... 48 69 43 68 / 40 50 60 40 TUCUMCARI....................... 52 71 51 69 / 40 50 60 40 FORT SUMNER..................... 52 67 48 68 / 40 60 70 40 CLOVIS.......................... 53 70 51 69 / 50 60 70 40 PORTALES........................ 55 70 51 70 / 50 60 70 40 ROSWELL......................... 55 69 51 73 / 50 60 70 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Mar 22, 11:15 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1115 AM MDT THU MAR 22 2007 UPDATE TO ADD SLIGHT RISK OF SEVERE STORMS FOR TODAY AND TONIGHT. NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1115 AM MDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR TODAY INTO TONIGHT EAST OF A LINE FROM ABOUT TUCUMCARI TO ROSWELL. THE MAIN THREATS WILL BE LARGE HAIL UP TO AN INCH AND A QUARTER IN DIAMETER AND DAMAGING WIND GUSTS UP TO 65 MPH POSSIBLE. FROM THE AFOREMENTIONED LINE WESTWARD TO ROUGHLY A CLAYTON TO RUIDOSO LINE A FEW THUNDERSTORMS MAY BECOME STRONG ENOUGH THROUGH THIS EVENING TO PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EARLY EVENING OVER MUCH OF EASTERN NEW MEXICO...FROM CLAYTON TO SANTA ROSA AND RUIDOSO ON EAST TO THE TEXAS BORDER. THE MAIN THREATS WILL BE LARGE HAIL UP TO ONE AND A HALF INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 65 MPH. SNOW SHOWERS OVER THE NORTHERN AND WESTERN MOUNTAINS FRIDAY NIGHT THROUGH SATURDAY NIGHT MAY BE ABLE TO ACCUMULATE SEVERAL INCHES OF SNOW ABOVE 7500 FEET. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING BETWEEN ABOUT NOON PM AND 10 PM MDT. 43
In the hours before
Special weather statement, Mar 22, 10:57 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1057 PM MDT THU MAR 22 2007 NMZ018-019-230530- CHAVES COUNTY PLAINS-DE BACA COUNTY- 1057 PM MDT THU MAR 22 2007 ...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL CHAVES COUNTY... AT 1055 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES NORTHWEST OF ELKINS. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL CHAVES COUNTY AND RURAL SOUTHEASTERN DE BACA COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:09 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 66 min |
| Mar 23, 3:35 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 55 min |
| Mar 23, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 59 min |
| Mar 23, 2:26 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 64 min |
| Mar 23, 3:15 PM MDT | Tornado Warning | ABQ | Harding | 45 min |
| Mar 23, 3:23 PM MDT | Snow Advisory | ABQ | 21 hr | |
| Mar 23, 3:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 63 min |
| Mar 23, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 57 min |
| Mar 23, 3:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 67 min |
| Mar 23, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 57 min |
| Mar 23, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 60 min |
| Mar 23, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| Mar 23, 5:42 PM MDT | Tornado Warning | ABQ | Roosevelt | 48 min |
| Mar 23, 5:48 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 57 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.